Alert archive / New Jersey / Small Craft Advisories in 2026

Small Craft Advisory 25, NWS Philadelphia/Mount Holly

March 3, 2026

NWS Philadelphia/Mount Holly issued this small craft advisory at Mar 3, 2026, 1:25 PM EST. It took effect at Mar 4, 2026, 12:00 AM EST. It was in force for 10 hr.

The area

The counties it named.

The facts

Issued
Mar 3, 2026, 1:25 PM EST (18:25 UTC)
In effect from
Mar 4, 2026, 12:00 AM EST
Expired
Mar 4, 2026, 9:51 AM EST
In force
10 hr
Issued by
NWS Philadelphia/Mount Holly

The text

As transmitted.

419 
WHUS71 KPHI 031825
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
125 PM EST Tue Mar 3 2026

ANZ450>455-040900-
/O.NEW.KPHI.MF.Y.0004.260303T1825Z-260304T1100Z/
/O.NEW.KPHI.SC.Y.0025.260304T0500Z-260304T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
125 PM EST Tue Mar 3 2026

...DENSE FOG ADVISORY IN EFFECT UNTIL 6 AM EST WEDNESDAY...
...SMALL CRAFT ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO 1 PM
EST WEDNESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce
  visibility to 1 NM or less. For the Small Craft Advisory, 
  southwest winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...For the Dense Fog Advisory, until 6 AM EST Wednesday. 
  For the Small Craft Advisory, from midnight tonight to 1 PM 
  EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ430-431-040500-
/O.NEW.KPHI.MF.Y.0004.260303T1825Z-260304T0500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
125 PM EST Tue Mar 3 2026

...DENSE FOG ADVISORY IN EFFECT UNTIL MIDNIGHT EST TONIGHT...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until midnight EST tonight.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

Staarmann
3 follow-up statements
304 
WHUS71 KPHI 040259
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
959 PM EST Tue Mar 3 2026

ANZ430-431-041100-
/O.EXT.KPHI.MF.Y.0004.000000T0000Z-260304T1100Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
959 PM EST Tue Mar 3 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 6 AM EST WEDNESDAY...

* WHAT...Dense fog will reduce visibility to 1 NM or less.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 6 AM EST Wednesday.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ450>455-041600-
/O.CON.KPHI.MF.Y.0004.000000T0000Z-260304T1100Z/
/O.CON.KPHI.SC.Y.0025.260304T0500Z-260304T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
959 PM EST Tue Mar 3 2026

...DENSE FOG ADVISORY REMAINS IN EFFECT UNTIL 6 AM EST
WEDNESDAY...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST
WEDNESDAY...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than 1 NM. For the Small Craft Advisory, 
  southwest winds 10 to 15 kt and seas 3 to 5 ft expected.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...For the Dense Fog Advisory, until 6 AM EST Wednesday. 
  For the Small Craft Advisory, until 1 PM EST Wednesday.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

Guzzo
767 
WHUS71 KPHI 040619
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
119 AM EST Wed Mar 4 2026

ANZ450>455-041500-
/O.EXT.KPHI.MF.Y.0004.000000T0000Z-260304T1500Z/
/O.CON.KPHI.SC.Y.0025.000000T0000Z-260304T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
119 AM EST Wed Mar 4 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...
...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 1 PM EST THIS
AFTERNOON...

* WHAT...For the Dense Fog Advisory, dense fog will reduce 
  visibility to less than 1 NM. For the Small Craft Advisory, 
  west winds 10 to 15 kt and seas 4 to 6 ft.

* WHERE...Portions of Atlantic coastal waters. 

* WHEN...For the Dense Fog Advisory, until 10 AM EST this 
  morning. For the Small Craft Advisory, until 1 PM EST this 
  afternoon.

* IMPACTS...Conditions will be hazardous to small craft. Low 
  visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Inexperienced mariners, especially those operating smaller
vessels, should avoid navigating in hazardous conditions.

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

ANZ430-431-041500-
/O.EXT.KPHI.MF.Y.0004.000000T0000Z-260304T1500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
119 AM EST Wed Mar 4 2026

...DENSE FOG ADVISORY NOW IN EFFECT UNTIL 10 AM EST THIS
MORNING...

* WHAT...Dense fog will reduce visibility to 1 to 2 NM.

* WHERE...Delaware Bay waters north of East Point NJ to 
  Slaughter Beach DE and Delaware Bay waters south of East Point 
  NJ to Slaughter Beach DE.

* WHEN...Until 10 AM EST this morning.

* IMPACTS...Low visibility will make navigation difficult.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must navigate, proceed with caution. Use proper fog
signals. Make sure all running lights are on. Remember to use
your radar and compass.

&&

$$

MPS
220 
WHUS71 KPHI 041451
MWWPHI

URGENT - MARINE WEATHER MESSAGE
National Weather Service Mount Holly NJ
951 AM EST Wed Mar 4 2026

ANZ450>455-041600-
/O.CAN.KPHI.MF.Y.0004.000000T0000Z-260304T1500Z/
/O.CAN.KPHI.SC.Y.0025.000000T0000Z-260304T1800Z/
Coastal waters from Sandy Hook to Manasquan Inlet NJ out 20 nm-
Coastal waters from Manasquan Inlet to Little Egg Inlet NJ out
20 nm-
Coastal waters from Little Egg Inlet to Great Egg Inlet NJ out
20 nm-
Coastal waters from Great Egg Inlet to Cape May NJ out 20 nm-
Coastal waters from Cape May NJ to Cape Henlopen DE out 20 nm-
Coastal waters from Cape Henlopen to Fenwick Island DE out 20 nm-
951 AM EST Wed Mar 4 2026

...DENSE FOG ADVISORY IS CANCELLED...
...SMALL CRAFT ADVISORY IS CANCELLED...

Fog will remain patchy this afternoon. It may return tonight with
another Dense Fog Advisory possible. 

$$

ANZ430-431-041600-
/O.CAN.KPHI.MF.Y.0004.000000T0000Z-260304T1500Z/
Delaware Bay waters north of East Point NJ to Slaughter Beach DE-
Delaware Bay waters south of East Point NJ to Slaughter Beach DE-
951 AM EST Wed Mar 4 2026

...DENSE FOG ADVISORY IS CANCELLED...

Fog will remain patchy this afternoon. It may return tonight with
another Dense Fog Advisory possible. 

$$

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Philadelphia/Mount Holly wrote its last area forecast discussion before this small craft advisory went out at Mar 3, 1:14 PM EST, 11 minutes earlier. Its key messages:

  • 1. Periods of rain and areas of fog will persist through tonight. Some light wintry mix will continue at higher elevations north of the I-78 corridor into the afternoon and early evening. 2. A significant warm-up mid-week and continuing through early next week with several chances for showers.
Area forecast discussion, Mar 3, 1:14 PM EST, 11 minutes before
Area Forecast Discussion
National Weather Service Mount Holly NJ
114 PM EST Tue Mar 3 2026

.WHAT HAS CHANGED...
No significant changes with this issuance. Winter Weather
Advisories were expired along and south of I-78 as of 1 PM.

&&

.KEY MESSAGES...
1. Periods of rain and areas of fog will persist through
tonight. Some light wintry mix will continue at higher
elevations north of the I-78 corridor into the afternoon and
early evening.

2. A significant warm-up mid-week and continuing through early
next week with several chances for showers.

&&

.DISCUSSION...
KEY MESSAGE 1...Periods of rain and areas of fog will persist
through tonight. Some light wintry mix will continue at higher
elevations north of the I-78 corridor into the afternoon and
early evening.

Arctic high pressure is retreating well offshore. Our boundary
layer is shifting into a more maritime influence with ENE
surface winds. Southwest winds aloft are advecting in much deep
moisture. All of this combined with some broad, weak forcing for
ascent in the mid levels are producing our showery precipitation
today. Periods of rain will continue through much of tonight,
though a notable lull in rainfall should occur mid afternoon
into early evening. Another widespread round of rain is
anticipated later this evening.

Temperatures have risen above freezing along and south of the
I-78 corridor, and all Winter Weather Advisories have been
expired for these areas. Farther north, temperatures remain near
to just below freezing. Thus, light freezing rain is still
occurring, and some additional light icing accretion is possible
in these areas where the advisories remain in effect. Additional
rainfall through tonight will range from 0.10" to 0.40".

Afternoon/evening high temperatures will be in the mid 30s to
low 40s for most. Temperatures nearly steady overnight.

Some breaks of sun on Wednesday, but remaining mostly cloudy
with a chance of showers near/south of the Philly metro. Highs
mainly in the mid 50s.

KEY MESSAGE 2...A significant warm-up mid-week and continuing
through early next week with several chances for showers.

A pattern change occurs later this week and right into early
next week as a trough aloft develops over the western U.S. and
ridging aloft sets up over the eastern U.S. By Friday, the
trough out West will dig further south into western Mexico which
will allow the ridge over the East to further amplify through
the weekend. At the surface, a large Bermuda high will be in
control.

As a result, temperatures late this week into early next week
are forecast to be as much as 10 to 20 degrees above average. On
Wednesday, temperatures will be in the 50s to near 60. The
temperature forecast is more complicated for Thursday through
Saturday as guidance indicates a front wavering back and forth
across our area. The front initially lifts northward on Thursday
before stalling then dropping back southward as a backdoor
front Friday into Saturday. How far north and south the front
makes it each day will lead to significant temperature
differences on each side of the boundary. South of the boundary,
temperatures will warm into the mid 60s to around 70, with
temperatures right around 60 in the vicinity of the front. North
of the boundary, temps will be much cooler, in the 40s and 50s.
It is quite possible that especially for Friday and Saturday,
much of our area could end up being much cooler than currently
forecast particularly if a low-level east to northeast wind
locks in. For especially Sunday and Monday, the front lifts back
north, clearing the area and putting the region firmly back
into the warm sector. Highs Sunday and into early next week
should mainly be in the 60s and low 70s. Coastal areas though
will only be in the 40s and 50s thanks to a cold ocean.

Overall, the large scale pattern does not point to any
significant storms occuring. For Wednesday into Saturday, the
main feature will be the boundary that meanders north and south
from time to time while several weak disturbances transverse
along it leading to several chances for showers. A slightly
stronger wave moves through Thursday night, where some rumbles
of thunder may be possible. All in all, any rainfall will be
welcomed considering the ongoing drought conditions. Shower
chances continue through the weekend into early next week as the
jet stream will be well to our north.

&&

.AVIATION /18Z TUESDAY THROUGH SUNDAY/...
The following discussion is for KPHL, KPNE, KTTN, KABE, KRDG,
KILG, KMIV, KACY and surrounding areas.

Through 00Z...IFR/LIFR conditions in periods of -RA and BR/FG.
East to northeast winds near 5 kts. Potential for visibility as
low as 1/2SM and ceilings as low as FL003 after 20Z, so added
PROB30 group to highlight this threat. Moderate confidence.

Tonight...IFR/LIFR in periods of -RA and BR/FG. Conditions
should improve slightly after 06Z and toward 12Z. Winds settling
out of the southwest 5-10 kts for a time, then becoming light
and variable. Moderate confidence in details, but high
confidence in prevailing IFR conditions.

Wednesday...IFR/VFR through 15Z or so, then improving to VFR by
18Z. Northeast winds near 5 kts. High confidence in the general
pattern, lower confidence in exact timing of improvements.

Outlook...

Thursday...Sub-VFR conditions probable with some rain showers.
Isolated thunder possible.

Friday and Saturday...Times of sub-VFR possible along with some
showers, especially later Saturday.

&&

.MARINE...
East winds shifting south to southwest into tonight near 10-15
kts. Seas 3-4 feet. Winds diminishing and shifting northeast
Wednesday. Visibility restrictions to 1-3 NM in rain and fog
through tonight.

Outlook...

Thursday and Friday...No marine headlines expected.

Saturday...Small Craft Advisory conditions possible at night.

&&

.PHI WATCHES/WARNINGS/ADVISORIES...
PA...Winter Weather Advisory until 1 PM EST this afternoon for
     PAZ060>062-101-103-105.
     Winter Weather Advisory until 7 PM EST this evening for PAZ054-
     055.
NJ...Winter Weather Advisory until 3 PM EST this afternoon for
     NJZ001-007-008.
     Winter Weather Advisory until 1 PM EST this afternoon for
     NJZ009.
DE...None.
MD...None.
MARINE...None.

&&

DISCUSSION...AKL/Gorse/Staarmann
AVIATION...Gorse/Staarmann
MARINE...Gorse/Staarmann
Hazardous weather outlook, Mar 3, 2:26 AM EST, 10 hours 59 minutes before
Hazardous Weather Outlook
National Weather Service Mount Holly NJ
226 AM EST Tue Mar 3 2026

MDZ012-015-019-020-041100-
Kent MD-Queen Annes-Talbot-Caroline-
226 AM EST Tue Mar 3 2026

This Hazardous Weather Outlook is for northeast Maryland.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Wednesday through Monday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

MPS

In the hours before

Local storm report, Mar 3, 11:25 AM EST, 2 hours before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1125 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1107 AM     Freezing Rain    Doylestown Airport      40.33N 75.12W
03/03/2026  M0.03 Inch       Bucks              PA   ASOS

            ASOS station KDYL Doylestown.

&&

Staarmann
Local storm report, Mar 3, 11:27 AM EST, 1 hour 58 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1127 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Freezing Rain    Martins Creek           40.78N 75.18W
03/03/2026  M0.02 Inch       Northampton        PA   Trained Spotter

            Updates previous freezing rain report from
            Martins Creek. Icy glaze on colder objects.

&&

Staarmann
Local storm report, Mar 3, 11:31 AM EST, 1 hour 54 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1131 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Snow             Bridgeville             38.72N 75.59W
03/02/2026  M0.6 Inch        Sussex             DE   Mesonet

&&

Staarmann
Local storm report, Mar 3, 11:32 AM EST, 1 hour 53 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1132 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 PM     Snow             Dover                   39.15N 75.50W
03/02/2026  M0.4 Inch        Kent               DE   Mesonet

&&

Staarmann
Local storm report, Mar 3, 11:34 AM EST, 1 hour 51 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1134 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0700 AM     Snow             2 SW Stevensville       38.97N 76.34W
03/03/2026  M2.1 Inch        Queen Anne's       MD   CO-OP Observer

            CO-OP Observer station STVM2 2.2 SW
            Stevensville.

&&

Staarmann
Local storm report, Mar 3, 11:35 AM EST, 1 hour 50 minutes before
Preliminary Local Storm Report
National Weather Service Mount Holly NJ
1135 AM EST Tue Mar 3 2026

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1000 AM     Snow             Chestertown             39.21N 76.07W
03/03/2026  M0.2 Inch        Kent               MD   Cocorahs

            Cocorahs station MD-KN-13 Chestertown 0.5 S.

&&

Staarmann

The office that day

Everything else NWS Philadelphia/Mount Holly issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 3, 1:25 PM ESTMarine Dense Fog AdvisoryPHI20 hr
Mar 3, 4:04 PM ESTDense Fog AdvisoryPHIAtlantic, Burlington, Camden, Cape May, Cumberland, Gloucester and 10 more6 hr

Nearby

Small Craft Advisories in New Jersey, 2026Every small craft advisory in 2026

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.